Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 12, 2020, 12:57 AM EST for 8 counties in North Carolina. It was in force for 78 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2020, 12:57 AM EST (05:57 UTC)
- Expired
- Jan 12, 2020, 2:15 AM EST
- In force
- 78 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Edgecombe County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 1:01 AM EST | TSTM WND DMG | 3 Ssw Red Oak, NC | THUNDERSTORM WINDS DOWNED TREES ONTO A POWER LINE ALONG RED OAK ROAD IN VICINITY OF THE PIG BASKET CREEK CROSSING. TIME ESTIMATED VIA RADAR. |
| Jan 12, 1:34 AM EST | TSTM WND DMG | 4 Nnw Salemburg, NC | TREE FELL ON A HOUSE ON MCPHAIL RD, CAUSING DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 9:35 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
| Jan 11, 11:25 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 6.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WUUS52 KRAH 120557
SVRRAH
NCC051-065-083-101-127-163-191-195-120715-
/O.NEW.KRAH.SV.W.0009.200112T0557Z-200112T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1257 AM EST Sun Jan 12 2020
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Wayne County in central North Carolina...
Nash County in central North Carolina...
Sampson County in central North Carolina...
Edgecombe County in central North Carolina...
Southeastern Cumberland County in central North Carolina...
Halifax County in central North Carolina...
Wilson County in central North Carolina...
Eastern Johnston County in central North Carolina...
* Until 215 AM EST.
* At 1256 AM EST, severe thunderstorms were located along a line
extending from 7 miles southeast of Littleton to 11 miles north of
Clinton to near St. Pauls, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fayetteville, Rocky Mount, Goldsboro, Roanoke Rapids, Tarboro,
Smithfield, Clinton, Nashville, Halifax and Wilson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3600 7741 3582 7735 3557 7782 3518 7783
3519 7816 3478 7819 3473 7839 3485 7850
3483 7890 3493 7898 3504 7893 3518 7863
3552 7836 3650 7782 3648 7764 3641 7755
3632 7757 3632 7744 3610 7723
TIME...MOT...LOC 0556Z 242DEG 52KT 3635 7782 3516 7829 3475 7898
HAIL...<.75IN
WIND...60MPH
$$
774 follow-up statements
476
WWUS52 KRAH 120622
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
122 AM EST Sun Jan 12 2020
NCC083-127-120631-
/O.CAN.KRAH.SV.W.0009.000000T0000Z-200112T0715Z/
Nash NC-Halifax NC-
122 AM EST Sun Jan 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR NASH AND HALIFAX COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM EST for
central North Carolina. A Severe Thunderstorm Watch also remains in
effect until 500 AM EST for central North Carolina.
LAT...LON 3580 7747 3557 7782 3518 7783 3519 7816
3478 7819 3473 7839 3485 7850 3483 7890
3490 7893 3500 7880 3518 7863 3540 7823
3564 7812 3580 7775 3590 7762 3595 7751
3596 7740 3582 7735
TIME...MOT...LOC 0621Z 242DEG 36KT 3558 7784 3518 7824 3477 7880
$$
NCC051-065-101-163-191-195-120715-
/O.CON.KRAH.SV.W.0009.000000T0000Z-200112T0715Z/
Wayne NC-Sampson NC-Edgecombe NC-Cumberland NC-Wilson NC-Johnston NC-
122 AM EST Sun Jan 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EST
FOR WAYNE...SAMPSON...SOUTHERN EDGECOMBE...EASTERN CUMBERLAND...
SOUTHERN WILSON AND SOUTHEASTERN JOHNSTON COUNTIES...
At 121 AM EST, severe thunderstorms were located along a line
extending from 7 miles east of Fremont to 9 miles west of Mount Olive
to Duart, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goldsboro, Tarboro, Clinton, Wilson, Mount Olive, Fremont, Walnut
Creek, Jerome, Princeville and Pinetops.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3580 7747 3557 7782 3518 7783 3519 7816
3478 7819 3473 7839 3485 7850 3483 7890
3490 7893 3500 7880 3518 7863 3540 7823
3564 7812 3580 7775 3590 7762 3595 7751
3596 7740 3582 7735
TIME...MOT...LOC 0621Z 242DEG 36KT 3558 7784 3518 7824 3477 7880
HAIL...<.75IN
WIND...60MPH
$$
77215
WWUS52 KRAH 120638
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
138 AM EST Sun Jan 12 2020
NCC101-120648-
/O.CAN.KRAH.SV.W.0009.000000T0000Z-200112T0715Z/
Johnston NC-
138 AM EST Sun Jan 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM EST for
central North Carolina. A Severe Thunderstorm Watch also remains in
effect until 500 AM EST for central North Carolina.
LAT...LON 3580 7747 3557 7782 3518 7783 3519 7816
3478 7819 3473 7839 3485 7850 3484 7889
3495 7869 3527 7836 3535 7815 3544 7815
3565 7798 3587 7759 3591 7738 3582 7735
TIME...MOT...LOC 0638Z 242DEG 59KT 3558 7778 3530 7794 3478 7871
$$
NCC051-065-163-191-195-120715-
/O.CON.KRAH.SV.W.0009.000000T0000Z-200112T0715Z/
Wayne NC-Sampson NC-Edgecombe NC-Cumberland NC-Wilson NC-
138 AM EST Sun Jan 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EST
FOR WAYNE...SAMPSON...SOUTHERN EDGECOMBE...SOUTHEASTERN CUMBERLAND
AND SOUTHEASTERN WILSON COUNTIES...
At 138 AM EST, severe thunderstorms were located along a line
extending from 10 miles west of Farmville to near Walnut Creek to
near White Oak, moving northeast at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goldsboro, Clinton, Wilson, Mount Olive, Fremont, Walnut Creek,
Pinetops, Roseboro, Stantonsburg and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3580 7747 3557 7782 3518 7783 3519 7816
3478 7819 3473 7839 3485 7850 3484 7889
3495 7869 3527 7836 3535 7815 3544 7815
3565 7798 3587 7759 3591 7738 3582 7735
TIME...MOT...LOC 0638Z 242DEG 59KT 3558 7778 3530 7794 3478 7871
HAIL...<.75IN
WIND...60MPH
$$
77283
WWUS52 KRAH 120653
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
153 AM EST Sun Jan 12 2020
NCC051-065-163-191-195-120715-
/O.CON.KRAH.SV.W.0009.000000T0000Z-200112T0715Z/
Wayne NC-Sampson NC-Edgecombe NC-Cumberland NC-Wilson NC-
153 AM EST Sun Jan 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EST
FOR WAYNE...SAMPSON...SOUTHEASTERN EDGECOMBE...SOUTHEASTERN
CUMBERLAND AND SOUTHEASTERN WILSON COUNTIES...
At 153 AM EST, severe thunderstorms were located along a line
extending from near Bruce to Mount Olive to Ammon, moving northeast
at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goldsboro, Clinton, Mount Olive, Walnut Creek, Princeville, Pinetops,
Roseboro, Stantonsburg, Pikeville and Garland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3580 7747 3557 7782 3518 7783 3519 7816
3478 7819 3473 7839 3485 7850 3484 7870
3487 7871 3495 7862 3524 7834 3535 7815
3542 7807 3563 7786 3589 7751 3591 7738
3582 7735
TIME...MOT...LOC 0653Z 243DEG 38KT 3567 7757 3518 7806 3479 7859
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
77550
WWUS52 KRAH 120706
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
206 AM EST Sun Jan 12 2020
NCC051-065-195-120716-
/O.CAN.KRAH.SV.W.0009.000000T0000Z-200112T0715Z/
Edgecombe NC-Cumberland NC-Wilson NC-
206 AM EST Sun Jan 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDGECOMBE...
SOUTHEASTERN CUMBERLAND AND SOUTHEASTERN WILSON COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM EST for
central North Carolina.
LAT...LON 3492 7855 3522 7829 3554 7782 3518 7783
3519 7816 3478 7819 3473 7839
TIME...MOT...LOC 0706Z 242DEG 52KT 3575 7738 3526 7787 3487 7840
$$
NCC163-191-120715-
/O.CON.KRAH.SV.W.0009.000000T0000Z-200112T0715Z/
Wayne NC-Sampson NC-
206 AM EST Sun Jan 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EST
FOR SOUTHERN WAYNE AND CENTRAL SAMPSON COUNTIES...
At 206 AM EST, severe thunderstorms were located along a line
extending from near Bethel to near Walnut Creek to 9 miles southwest
of Clinton, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goldsboro, Clinton, Mount Olive, Walnut Creek, Roseboro, Garland,
Turkey, Seven Springs, Mar-Mac and Cliffs Of The Neuse State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3492 7855 3522 7829 3554 7782 3518 7783
3519 7816 3478 7819 3473 7839
TIME...MOT...LOC 0706Z 242DEG 52KT 3575 7738 3526 7787 3487 7840
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 12:45 AM EST, 12 minutes earlier.
Area forecast discussion, Jan 12, 12:45 AM EST, 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 1245 AM EST Sun Jan 12 2020 .SYNOPSIS... A cold front will push east through the region tonight, stalling over southern NC Sunday. The front will remain nearly stationary through early next week. && .NEAR TERM /REST OF THE OVERNIGHT THROUGH SUNDAY/... As of 1245 AM Sunday... We trimmed back much of the western part of Severe Thunderstorm Watch 19 including the Triad region. We will continue to trim out counties once the line passes through stabilizing things. The strong winds mixing down in the heavier showers continue to be the main weather hazard, with an isolated weak tornado a secondary risk along portions of the leading line. Again, once the leading line of convection passes, the threat of severe ends. Previous discussion for Sunday below... Sunday (Discussion as of 3 PM Saturday): The core of the strong low- level jet, which will largely serve as the effective front, will shift offshore late Sunday morning. Initially, drier air will filter into western and central portions of the forecast area through the day. However, the deeper moist plume is forecast to hang up across eastern/coastal NC through the day and will eventually pivot back north in response to a secondary mid-level shortwave ejecting NEWD into Mid MS Valley. This isentropic will lead to continued chances for intermittent rain showers across the eastern Piedmont, Sandhills and coastal plain counties through the afternoon. Although we fall shy of record territory, the unseasonably warm temps will continue with daytime highs averaging 20 degrees above normal. Under varying degrees of clouds and sun, highs ranging from upper 60s NW to lower/mid 70s SE. -CBL && .SHORT TERM /SUNDAY NIGHT THROUGH THURSDAY/... As of 310 PM Saturday... Sunday night through early Monday, a quasi-stationary front will remain stalled across the southern and eastern portions of the NC Piedmont, keeping at least on and off shower activity prevalent across the region. With time, the front will begin to shift ever so slightly northward as the offshore sfc ridge is forced further south and sequentially drawn inland in response to the departing mid-level shortwave Monday morning. This will strengthen a slowly maturing southerly fetch, igniting a gradual WAA regime which should persist through much of the short-term period. Shower activity should transition from a more stratiform rain to convective showers with a slight chance of Thunder by Monday afternoon and evening, where skinny CAPE model sounding profiles approaching 500 J/KG ML CAPE and modest deep layer-shear will combine in the vicinity of the slowly migrating front. Any thunder lovers should probably plan for a quick trip to the south and east however, as most favorable areas for a quick, likely sub-severe storm at this point, will be primary east of US-1 with scattered showers more prevalent in areas further northwest of the Triangle. Another batch of moderate to locally heavy showers will spread northeast into central NC Tuesday night/early Wednesday, with the epicenter of heaviest precipitation likely shifting further northwest into the I-40/I-85 corridors. QPF amounts the period will likely fall in the 0.5 (SE) to 1.5 inches (NW) range with locally higher amounts possible. Above normal temperatures will continue through much of the period, especially during the overnight hours thanks to plentiful insolation remaining overhead. A cold front will finally clear the area of moisture at all atmospheric levels Thursday morning, bringing an end to the persistent precipitation chances and returning temperatures back toward normal. && .LONG TERM /THURSDAY NIGHT THROUGH SATURDAY/... As of 310 PM Saturday... The cold front will continue to settle south and east of the area Thursday evening as transient Canadian surface high pressure slides east through the Great Lakes region, briefly extending south along the lee side of the Mountain range. A brief period of CAD-like conditions may result Friday afternoon/evening ahead of an intensifying upper-trough, likely to spread a cold front through the region late Saturday into early Sunday. Temperatures Thursday night will fall to near freezing, with near- normal temperatures likely on Friday afternoon. The exception here may be across the Triad region, which may flirt closer to the 50 degree mark thanks to increasing cloud cover. Increasing POPs likely Saturday and Saturday night. && .AVIATION /06z SUNDAY THROUGH THURSDAY/... As of 1245 AM Sunday... Adverse aviation conditions shifting quickly east with the line of convection. Essentially KRWI has the line to pass yet, with timing of the by 08z. Otherwise, occasional showers with mostly MVFR CIGS and VBSYS through 12z. Conditions will rapidly improve after the front moves through, with decreasing winds and VFR expected by the mid-to-late morning hours across INT, GSO, and RDU. Farther south and east across FAY and RWI, model guidance is showing the potential for MVFR ceilings to linger throughout the day on Sunday, so have kept that in the TAFs there for now. Confidence of this occurring is higher at FAY than at RWI. Looking beyond 06z Monday: Sub-VFR conditions and rain should return to central NC Sunday night through Wednesday as the front lifts back north and stalls out near central NC. However, the exact placement and timing of the front is highly uncertain at this time. && .Climate... Daily record highs and record high minimum temperatures for this weekend, January 11-12 include: January 11 daily record high minimum and record highs include: Raleigh 57/1974 and 76/1890 Greensboro 51/1972 and 71/1909 Fayetteville 59/2008 and 76 1974 January 12 daily record high minimum and record highs include: Raleigh 56/2018 and 76/1890 Greensboro 54/2018 and 76/1907 Fayetteville 58 2018 and 79 2013 && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/CBL NEAR TERM...Badgett SHORT TERM...Morrow LONG TERM...Morrow AVIATION...Badgett/Danco CLIMATE...Badgett
Hazardous weather outlook, Jan 11, 9:43 PM EST, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 943 PM EST Sat Jan 11 2020 NCZ010-011-027-028-042-043-078-089-130245- Warren-Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson- 943 PM EST Sat Jan 11 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Southerly winds of 15 to 25 mph, with gusts to 40 to 45 mph, especially in rain showers are expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>009-021>026-038>041-073>077-083>086-088-130245- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery-Moore-Lee- Harnett-Anson-Richmond-Scotland-Hoke-Cumberland- 943 PM EST Sat Jan 11 2020 ...SEVERE THUNDERSTORM WATCH 19 IN EFFECT UNTIL 2 AM EST SUNDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Southerly winds will increase to 20 to 25 mph, with gusts to 40 to 45 mph, especially in rain showers. A line of thunderstorms moving into the area from the west could produce isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periods of rainfall may lead to increasing flood threat by mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 11, 11:26 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1126 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG WINSTON-SALEM 36.10N 80.26W
01/11/2020 FORSYTH NC 911 CALL CENTER
NUMEROUS TREES WERE REPORTED DOWN ACROSS THE
COUNTY FROM AROUND 1010 PM UNTIL AROUND 11
PM.
&&
77Local storm report, Jan 11, 11:40 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1140 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TSTM WND DMG 3 NNE OAKBORO 35.27N 80.31W
01/11/2020 STANLY NC 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN
THROUGHOUT STANLY COUNTY, INCLUDING NEAR THE
FOLLOWING INTERSECTIONS: HAZARD RD AND FROG
POND RD, PICKLER RD AND HERLOCKER FARM RD,
BARNHARDT RD AND BW RD, NC HIGHWAY 740 AND
OLD WHITNEY RD, AND E MAIN ST AND MILLER ST
IN ALBEMARLE.
&&
JDLocal storm report, Jan 11, 11:48 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1148 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 4 S WADESBORO 34.91N 80.08W
01/11/2020 ANSON NC 911 CALL CENTER
TREE DOWN ON CITY POND RD NEAR NC HIGHWAY
742.
&&
JDLocal storm report, Jan 12, 12:42 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1242 AM EST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 3 WSW CLIMAX 35.90N 79.77W
01/11/2020 RANDOLPH NC EMERGENCY MNGR
TREE DOWN ON POWER LINES ON BANTAM RD NEAR
PLEASANT GARDEN.
&&
JDLocal storm report, Jan 12, 12:47 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1247 AM EST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 5 SE ASHEBORO 35.67N 79.75W
01/11/2020 RANDOLPH NC EMERGENCY MNGR
TREE DOWN IN THE ROAD AT IRON MOUNTAIN RD
AND NC HIGHWAY 42 S IN ASHEBORO.
&&
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 10:00 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Montgomery, Randolph, Stanly | 45 min |
| Jan 11, 10:38 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 52 min |
| Jan 11, 10:41 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 64 min |
| Jan 11, 11:09 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Lee, Moore, Scotland | 51 min |
| Jan 11, 11:11 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Person | 79 min |
| Jan 11, 11:52 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Moore and 2 more | 68 min |
| Jan 11, 11:56 PM EST | Tornado Warning | RAH | Cumberland, Hoke | 16 min |
| Jan 12, 12:00 AM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Halifax, Nash, Vance, Warren | 75 min |
| Jan 12, 12:18 AM EST | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 30 min |
| Jan 12, 12:52 AM EST | Tornado Warning | RAH | Cumberland, Sampson | 26 min |
| Jan 12, 1:15 AM EST | Tornado Warning | RAH | Sampson, Wayne | 30 min |
| Jan 12, 2:09 AM EST | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.